Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Bells palsy, minor trauma, medication, platelet function, bleeding, bruises

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Hi, may I answer your health queries right now ? Please type your query here...I have bruise spots on the sides of my torso which appeared after I got Bells palsy and don't know if it's related
Posted Tue, 8 May 2012 in Blood Disorders
Answered by Dr. Robert Galamaga 3 hours later

These spots on your side are not likely related to your Bell's Palsy.

Bell's Palsy is typically triggered by a stress response or viral infection which leads to inflammation and diminished function of nerves which affect muscles in the face. These muscles include those which open and close the eyes and the mouth and may be associated with diminished sensation. Typically most patients recover with minimal residual deficits in their nervous system.

As for the bruising on your side, this is likely related to minor trauma - especially if it is localized to a small area and is not generalized. Other things which may contribute to bruising include medications which affect platelet function or bleeding such as aspirin or ibuprofen or anti-inflammatory medications. I would expect this area of small bruising to resolve over the next 7 to 10 days. If the area expands in size or occurs elsewhere in your body then you may need to discuss this with your physician who will be able to examine you and order blood tests if he or she feels that is appropriate.

I hope I have adequately addressed your concern. I am available for your followups.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor